# SDR CA970916015

- Difficulty date: September 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 720-023B
- Engine: Pwa JT3D1
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Csd
- Part number: 700842A
- Condition: Failed
- Location: Quill Shaft
- Component: Sundstrand
- Stage of operation: TX
- Nature of condition: J
- Precautionary procedure: H

## Discrepancy

(CAN) ON GROUND CHECK PRIOR TO TAKEOFF THE NR1 ENGINE GENERATOR CAME OFF LINE AND COULD NOT BE RESET, SO CONSTANT SPEED UNIT/GENERATOR ASSEMBLY WAS DISCONNECTED AND FLIGHT WAS CARRIED OUT AS PLANNED. ON DISASSEMBLY, OF THE CONSTANT SPEED DRIVE (CSD), THE OIL LEVEL WAS FOUND TO BE BELOW MINIMUM AND FURTHER INVESTIGATION FOUND THE CARBON SEAL WAS BROKEN AT THE GENERATOR END OF THE CSD. THE QUILL SHAFT WAS ALSO BROKEN AT THE ENGINE END OF THE CSD.
